Alert archive / Virginia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 151, NWS Wakefield, VA

July 11, 2019Caroline County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 11, 2019, 6:05 PM EDT for Caroline County, Virginia. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2019, 6:05 PM EDT (22:05 UTC)
Expired
Jul 11, 2019, 6:30 PM EDT
In force
25 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Caroline County, VA

The radar

The Sterling radar (KLWX), 92 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 6:25 PM EDTTSTM WND DMGBowling Green, VATREE DOWN NEAR ROMAS RESTAURANT. SPORADIC POWER OUTAGES REPORTED IN AND AROUND BOWLING GREEN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2019-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2019-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

588 
WUUS51 KAKQ 112205
SVRAKQ
VAC033-112230-
/O.NEW.KAKQ.SV.W.0151.190711T2205Z-190711T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
605 PM EDT Thu Jul 11 2019

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Northern Caroline County in north central Virginia...

* Until 630 PM EDT.

* At 604 PM EDT, severe thunderstorms were located along a line
  extending from near Fredericksburg to near Massaponax to 8 miles
  southwest of Spotsylvania, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Severe thunderstorms will be near,
  Ladysmith around 625 PM EDT.
  Bowling Green, Milford, Port Royal and Fort A.p. Hill around 630 
  PM EDT.

Other locations impacted by these severe thunderstorms include
Rappahannock Academy, Villboro, Nancy Wrights Corner, Guinea, Corbin,
Woodford and Cedon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3825 7724 3819 7725 3819 7723 3820 7722
      3817 7718 3817 7713 3813 7710 3812 7715
      3810 7714 3808 7717 3806 7715 3796 7727
      3802 7761 3823 7738 3825 7735 3824 7731
      3824 7729 3822 7729 3825 7727
TIME...MOT...LOC 2204Z 277DEG 26KT 3832 7756 3816 7755 3809 7768 

HAIL...<.75IN
WIND...60MPH
 
$$

EI
1 follow-up statement
741 
WWUS51 KAKQ 112229
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
629 PM EDT Thu Jul 11 2019

VAC033-112238-
/O.EXP.KAKQ.SV.W.0151.000000T0000Z-190711T2230Z/
Caroline VA-
629 PM EDT Thu Jul 11 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CAROLINE COUNTY WILL
EXPIRE AT 630 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However wind 
gusts to 40 miles per hour and heavy rain are still likely with 
these thunderstorms.

LAT...LON 3825 7724 3819 7725 3819 7723 3820 7722
      3817 7718 3817 7713 3813 7710 3812 7715
      3810 7714 3808 7717 3806 7715 3796 7727
      3802 7761 3823 7738 3825 7735 3824 7731
      3824 7729 3822 7729 3825 7727
TIME...MOT...LOC 2228Z 277DEG 26KT 3830 7735 3814 7734 3807 7747 

$$

EI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:27 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 11, 4:27 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
427 PM EDT Thu Jul 11 2019

.SYNOPSIS...
A weak trough approaches from the west late this afternoon, with
the trailing cold front crossing the area Friday afternoon,
followed by weak high pressure building into the region for the
upcoming weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 400 PM EDT Thursday...

Latest analysis indicating sfc high pressure well offshore of
the east coast, with sfc low pressure pushing across west
central QC and far northern New England. The attendant sfc cold
front extends S-SW across the interior northeast and into the
mid-south. Regional radar mosaic indicating ISO-widely scattered
thunderstorms just starting to develop over the Blue Ridge and
just E-NE to the Mason-Dixon line. Aloft, the upper level trough
continues to push across ERN Ontario and the upper Great Lakes
down into the ern Ohio Valley.

The upper level trough will progress to the ESE late this aftn
through tonight and will be the most pronounced from the
eastern Great Lakes to New England this evening. The trough will
extend S through the local area but the 500-700 mb winds over
the local area will only avg about 20-25 kt. It will however
provide enough forcing for ascent to produce some more
widespread convection later today. It does become rather
unstable after 19-20z/3-4pm EDT this aftn Thursday aftn. 0-1km
MLCAPE values reach 1500-2500 J/kg per 14z/11 RAP. PW values
increase to ~2" (representing around +2 S.D.) ahead of the
front.

The Day 1 slight risk has been amended to include areas mainly
along and north of a Louisa-Richmond-Salisbury MD line, which
makes sense given timing and orientation of best effective shear
(vast majority of the CWA is in a Marginal Risk). With the
shear modest at best and (typically) fairly weak mid-level
lapse rates, widespread severe weather appears unlikely.
However, given steep low level lapse rates, a few stronger
tstms are possible given aforementioned MLCAPE values combined
with the moisture pooling ahead of the approaching trough. Most
likely threat will be with potential for damaging wind gusts
initially, with threat evolving more to a heavy-rain threat as
the evening progresses. The 500-700 mb flow will be enough to
keep the storms from being stationary, but the low level jet
winds will be almost similar to the winds aloft which would
support training cells and the potential for some flooding,
especially this evening. WPC has oriented our northern third of
the area in a slight risk for excessive rainfall. Area of
greatest concern for our area at this time is the northern neck
and the eastern shore (mainly along and west of US-13). these
areas picked up some heavy rain in spots on Monday and have the
potential to receive some heavier downpours once again...so we
will have to watch these areas particularly closely this
evening.

PoPs for showers/tstms have been pushed into high end likely to
categorical given several successive runs HRRR and NMM. Chc pop
(SCT T wording) continues this evening for the southeast CWA
where timing will likely be later tonight with the main line.
Concern over these areas will be with popcorn/pulsy type
convection this aftn and early evening along the trough axis and
w/ any convective outflows from farther upstream. More humid
than yesterday with highs similar to or slightly higher, mainly
in the upper 80s to lower 90s. Diminishing PoPs late/overnight
from NW to SE with lows 70-75F.

The shortwave trough pivots offshore for Friday. Expect partial
clearing Friday morning. However, CU re-develops by late
morning, with the surface boundary expected to be in place along
the se third of the local area. Low-level moisture will linger
under WNW flow aloft, and some showers/tstms are expected to
trigger in vicinity of the surface boundary (mainly east of
I-95) with PoPs ~30% from Richmond to Northern Neck, and 40% for
Hampton Roads and NE NC during the aftn/evening. The 11/12Z NAM
and ECMWF have been followed in developing sct convection over
the middle peninsula and Tidewater areas. Slight chc or less PoP
has been maintained inland w/downsloping low- level westerly
flow. Still quite warm Friday with highs into the low-mid 90s
inland, and near 90 at the immediate coast. Heat indices are
expected to reach ~100F once again, especially over inland SE
VA/NE NC where the dew pts will be highest.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 400 PM EDT Thursday...

The NW flow aloft will persist through the weekend over the
area. There will be a slight chance of showers and tstm along a
boundary that will remain the in the area. Pops are 20-30%
(highest near the bay and NE NC) where the main lifting
mechanism will be the lingering boundary and sea breeze. High
temperatures on Friday will be in the low 90s with dewpts in the
low 70s. Therefore heat indices will approach 100 inland.
Overnight lows will drop into upper 60s far NW with drier air
filtering in but will be in the low 70s for most of our area. A
second cold front will move south into the area later on Sunday.
There will still be dry air aloft but showers may develop along
the seabreeze and the front Sunday afternoon. Pops are only
15-20% with temperatures climbing in the mid 90s along I-95 and
near 90 at the beaches with downslope flow and clear skies.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 400 PM EDT Thursday...

Still looks at a fairly seasonable with typical diurnally driven
showers/tstms through much of the extended period. The large-scale
pattern from early-mid next week will be characterized by upper
ridging centered over the Four Corners region, with another area of
upper ridging offshore of the Southeast CONUS. The remnant low of
Barry is progged to track slowly NNE invof the Mississippi River
from late Sun-Tue, while our region remains in WNW flow aloft.
Seasonably hot/humid conditions prevail on Mon-Tue with isolated
tstms. PoPs are mainly between 15-30% (highest during the
aftn/evening hours, lowest during the morning). Highs around 90F on
Monday, warming into the low 90s in most areas on Tue (still some
upper 80s on the Lower Ern Shore). Lows on Mon/Tue AM range from the
upper 60s-low 70s (mid 70s possible in coastal SE VA/NE NC).

Still quite a bit of uncertainty regarding the track of the remnant
low of Barry. 12z/11 model consensus has the remnant low approaching
the Appalachians late Tue-Wed before tracking across the Mid-
Atlantic by late Wed-Thu. Not expecting any major impacts from the
remnants of Barry across the local area. However, increased PoPs
slightly toward the end of the extended period (still highest during
the aftn-evening) to account for a potential increase in shower/tstm
coverage as the remnants of Barry approach the region. Continued hot
and humid conditions are anticipated through Wed-Thu with highs
mainly in the 89-93F range and morning lows between 70-75F.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 125 PM EDT Thursday...

VFR conditions all areas from through 20Z. Isolated to widely
Scattered tstms have developed across the Appalachians and wl
slide E into the local area between 21-00Z. Along the coast, sct
tstms hv developed near the coast SW of PHF-ORF with the
seabreeze, and will push across SE VA/NE NC through early
evening. Overall, the highest probability for showers/tstms
will be after 22z/6pm late aftn through this evening. For now
have SHRA and/or VCTS mentioned at main terminals. Showers/tstms
could linger along the coast through 06Z/Fri.

OUTLOOK...A frontal boundary lingers over SE VA/NE NC Friday with
another chc (30-40%) of aftn/evening showers/tstms. Weak high
pressure builds into the area Saturday and Sunday for mainly;y
dry conditions (chance for any showers/tstms less than 20%).

&&

.MARINE...
As of 420 PM EDT Thursday...

No headlines in the short term tonight thru Sat. Late this aftn,
Southerly winds generally 5-15 knots with a few gusts up to 20
kt, were occurring over the waters as a sfc trough was
approaching from the west. Waves were 1-2 ft and seas 2-3 ft.

A sfc trough will approach and push thru the region this evening
and tonight, bringing at least sctd showers and storms. The
pressure gradient will tighten as the trough nears the area with
hi-res guidance showing a modest increase in SSE winds to 10-15
kt with a few gusts to near 20 kt this evening. A loosely
organized line of showers/storms moves out over the Bay and
offshore waters this evening into tonight, bringing a chance
for erratic gusty winds, otherwise SSW winds 10-15 knots can be
expected overnight into Fri morning. The actual cold front will
be slow to cross the region Fri night into Sat morning with
northerly flow, generally 5-10 knots, in its wake. Quiet marine
conditions are expected for the remainder of the weekend with
winds aob 10 knots, waves 1-2 ft and seas around 2 ft.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...CP
LONG TERM...ERI
AVIATION...MAM
MARINE...TMG
Hazardous weather outlook, Jul 11, 4:12 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
412 PM EDT Thu Jul 11 2019

MDZ024-025-NCZ012>017-030>032-102-VAZ048-060>062-065>069-079>090-092-
093-095>100-512>516-518-520-523>525-122015-
Inland Worcester-Maryland Beaches-Northampton-Hertford-Gates-
Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Eastern King William-Eastern King and Queen-York-Newport News-
Hampton/Poquoson-
412 PM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Scattered to numerous showers and thunderstorms are expected through
this evening. Any storm will be capable of producing strong wind
gusts, frequent lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated to widely scattered thunderstorms will bring the
potentially for locally heavy rainfall and strong gusty winds
Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>023-VAZ064-075>078-509>511-517-519-521-522-122015-
Dorchester-Wicomico-Somerset-Caroline-Westmoreland-Richmond-
Northumberland-Lancaster-Western Louisa-Eastern Louisa-
Western Hanover-Western King William-Western King and Queen-
Western Essex-Eastern Essex-
412 PM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and north central
Virginia.

.DAY ONE...Tonight.

Scattered to numerous showers and thunderstorms are expected late
this afternoon through early this evening as a surface trough
crosses the area. The main severe threat will be from damaging wind
gusts. Locally heavy rainfall and frequent lightning will be possible
in any storm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

In the hours before

Special weather statement, Jul 11, 5:02 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
502 PM EDT Thu Jul 11 2019

VAZ060-061-112145-
Cumberland-Prince Edward-
502 PM EDT Thu Jul 11 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CUMBERLAND AND
PRINCE EDWARD COUNTIES...

At 501 PM EDT, a strong thunderstorm was located near Madisonville,
or near Red House, moving northeast at 30 mph.

Wind gusts in excess of 30 mph are possible with this storm.

Locations impacted include...
Farmville, Hampden Sydney College, Longwood University, Hampden
Sydney, Darlington Heights, Green Bay, Prospect, Rice, Raines Tavern,
Briery Creek Lake, Tuggle, Prince Edward Station, Briery, Twin Lakes
State Park, Allens Mill, Hawk, Kingsville, Reeds, Elam and Virso.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3726 7868 3734 7860 3739 7860 3740 7859
      3738 7859 3733 7851 3733 7847 3749 7836
      3712 7824 3710 7828 3711 7836 3709 7838
      3709 7848 3714 7852 3715 7855 3714 7858
      3717 7863 3719 7864 3719 7868
TIME...MOT...LOC 2101Z 239DEG 24KT 3722 7872

EI
Special weather statement, Jul 11, 5:02 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
502 PM EDT Thu Jul 11 2019

VAZ048-509-112130-
Fluvanna-Western Louisa-
502 PM EDT Thu Jul 11 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LOUISA AND
FLUVANNA COUNTIES...

At 502 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Culpeper to 10 miles
northeast of Schuyler. Movement was east at 15 mph.

Wind gusts up tp 40 mph and frequent lightning strikes are possible
with these storms.

Rainfall amounts of up to 1 inch are possible with these storms.

Locations impacted include...
Louisa, Palmyra, Fork Union, Lake Monticello, Ferncliff, Boswells
Tavern, Kents Store, Troy, Gordonsville, Scottsville, Green Springs,
Central Plains, Cohasset, Waldrop, Trevilians, Wilmington,
Cunningham, Dixie, Nahor and Zion Crossroads.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3806 7826 3813 7821 3813 7818 3815 7809
      3813 7805 3814 7801 3812 7798 3812 7791
      3811 7791 3798 7801 3773 7827 3778 7848
      3780 7849
TIME...MOT...LOC 2102Z 258DEG 11KT 3838 7801 3790 7857

44
Special weather statement, Jul 11, 5:30 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
530 PM EDT Thu Jul 11 2019

VAZ048-062-509-510-112215-
Goochland-Fluvanna-Western Louisa-Eastern Louisa-
530 PM EDT Thu Jul 11 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOUISA...NORTHWESTERN
GOOCHLAND AND FLUVANNA COUNTIES...

At 529 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Orange to Lake
Monticello. Movement was east at 15 mph.

Wind gusts to around 40 mph, small hail and frequent lightning are
possible with these storms. In addition...Rainfall amounts of 1 to 2
inches are possible with these storms.

Locations impacted include...
Louisa, Mineral, Hadensville, Palmyra, Fork Union, Lake Monticello,
Columbia, Fife, Ferncliff, Bumpass, Kents Store, Troy, Orchid, Louisa
Airport, Green Springs, Shores, Central Plains, Cohasset, Tabscott
and Trevilians.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Heavy downpours are also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3815 7810 3813 7805 3814 7801 3812 7798
      3812 7792 3810 7786 3810 7784 3806 7778
      3805 7775 3802 7775 3803 7773 3801 7769
      3767 7803 3769 7810 3771 7809 3775 7816
      3771 7823 3776 7847 3778 7848 3779 7848
TIME...MOT...LOC 2129Z 256DEG 12KT 3821 7799 3791 7834

44
Special weather statement, Jul 11, 5:35 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
535 PM EDT Thu Jul 11 2019

VAZ060-065>067-079-112230-
Mecklenburg-Lunenburg-Nottoway-Prince Edward-Brunswick-
535 PM EDT Thu Jul 11 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MECKLENBURG...
SOUTHEASTERN PRINCE EDWARD...LUNENBURG...WESTERN NOTTOWAY AND
NORTHWESTERN BRUNSWICK COUNTIES...

At 534 PM EDT, strong thunderstorms were clustered near Wylliesburg,
or 7 miles northwest of Chase City, moving northeast at 20 mph.

Wind gusts in excess of 30 mph and pea size hail are possible with
these storms.
In addition...Rainfall amounts of up to 1 inch are possible with
these storms.

Locations impacted include...
South Hill, Blackstone, Chase City, Crewe, Victoria, Kenbridge,
Brodnax, Nottoway, Lunenburg, Clarksville, La Crosse, Burkeville,
Boydton, Kells Corner, Buffalo Springs, Rehoboth, Green Bay, Dundas,
Nelson and Bacons Fork.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3669 7868 3669 7865 3664 7858 3664 7856
      3670 7865 3689 7849 3707 7844 3710 7849
      3725 7805 3673 7792 3654 7867 3654 7871
TIME...MOT...LOC 2134Z 239DEG 19KT 3689 7853

GINGRICH
Special weather statement, Jul 11, 5:46 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
546 PM EDT Thu Jul 11 2019

VAZ060-061-068-069-112230-
Powhatan-Amelia-Cumberland-Prince Edward-
546 PM EDT Thu Jul 11 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...
NORTHEASTERN PRINCE EDWARD...NORTHWESTERN AMELIA AND WESTERN POWHATAN
COUNTIES...

At 545 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Toga to near Sheppards to Longwood
University. Movement was northeast at 25 mph.

Wind gusts in excess of 30 mph are possible with these storms.

Rainfall amounts of up to 1 inch are possible with these storms.

Locations impacted include...
Cumberland, Farmville, Longwood University, Amelia Courthouse,
Jetersville, Guinea Mills, Tobaccoville, Trenholm, Sunnyside, Morven,
Lakeside Village, Rice, Ballsville, Duncan, Raines Tavern, Angola,
Oak Forest, Winterham, Hawk and Maplewood.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3734 7846 3762 7826 3771 7822 3774 7818
      3774 7814 3772 7811 3770 7809 3767 7811
      3764 7804 3734 7791 3728 7815 3730 7823
      3726 7824 3723 7834 3733 7849
TIME...MOT...LOC 2145Z 245DEG 20KT 3753 7867 3743 7850 3728 7837

EI
Special weather statement, Jul 11, 5:56 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
556 PM EDT Thu Jul 11 2019

VAZ060-061-112230-
Cumberland-Prince Edward-
556 PM EDT Thu Jul 11 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CUMBERLAND AND
PRINCE EDWARD COUNTIES...

At 555 PM EDT, a strong thunderstorm was located near Red House,
moving east at 30 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Rainfall amounts of up to 1 inch are possible with this storm.

Locations impacted include...
Farmville, Hampden Sydney College, Longwood University, Hampden
Sydney, Darlington Heights, Prospect, Briery Creek Lake, Tuggle,
Allens Mill, Kingsville, Reeds, Elam and Worsham.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3726 7868 3732 7863 3734 7860 3740 7859
      3739 7858 3738 7859 3735 7855 3733 7849
      3734 7849 3734 7846 3742 7841 3715 7830
      3713 7851 3715 7855 3714 7858 3717 7863
      3719 7864 3720 7869
TIME...MOT...LOC 2155Z 247DEG 28KT 3723 7879

EI

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:24 PM EDTSpecial Weather StatementAKQFluvanna36 min
Jul 11, 2:54 PM EDTSpecial Weather StatementAKQAccomack36 min
Jul 11, 5:02 PM EDTSpecial Weather StatementAKQPrince Edward43 min
Jul 11, 5:30 PM EDTSpecial Weather StatementAKQFluvanna, Louisa45 min
Jul 11, 5:35 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg, Nottoway55 min
Jul 11, 5:46 PM EDTSpecial Weather StatementAKQAmelia, Cumberland44 min
Jul 11, 5:56 PM EDTSpecial Weather StatementAKQPrince Edward34 min
Jul 11, 6:13 PM EDTSpecial Weather StatementAKQAmelia, Cumberland, Fluvanna, Goochland, Louisa, Powhatan and 1 more47 min
Jul 11, 6:19 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway56 min
Jul 11, 6:32 PM EDTSpecial Weather StatementAKQCaroline43 min
Jul 11, 6:55 PM EDTSpecial Weather StatementAKQChesterfield, Hanover, Henrico, City of Colonial Heights, City of Hopewell, City of Petersburg and 1 more50 min
Jul 11, 7:04 PM EDTSevere Thunderstorm WarningAKQChesterfield, Hanover, Henrico, City of Richmond24 min
Jul 11, 7:06 PM EDTSpecial Weather StatementAKQEssex, Northumberland, Richmond, Westmoreland39 min
Jul 11, 7:07 PM EDTSpecial Weather StatementAKQDinwiddie, Greensville, Prince George, Sussex, City of Emporia, City of Petersburg53 min
Jul 11, 7:15 PM EDTSpecial Marine WarningAKQ2 hr
Jul 11, 7:18 PM EDTSevere Thunderstorm WarningAKQDinwiddie, Prince George, Sussex27 min
Jul 11, 7:21 PM EDTSevere Thunderstorm WarningAKQEssex, Lancaster, Northumberland, Richmond, Westmoreland39 min
Jul 11, 7:39 PM EDTSpecial Weather StatementAKQGloucester, James City, Lancaster, Mathews, Middlesex66 min
Jul 11, 7:44 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Prince George, Southampton, Surry, Sussex31 min
Jul 11, 7:46 PM EDTSpecial Marine WarningAKQ119 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.